Neurology India
Open access journal indexed with Index Medicus
  Users online: 571  
 Home | Login 
  About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe Etcetera Contact  
  Navigate Here 
 Search
 
  
 Resource Links
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Article in PDF (584 KB)
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this Article
   References
   Article Figures

 Article Access Statistics
    Viewed298    
    Printed5    
    Emailed0    
    PDF Downloaded14    
    Comments [Add]    

Recommend this journal

 


 
Table of Contents    
NEUROIMAGES
Year : 2017  |  Volume : 65  |  Issue : 1  |  Page : 220

Posterior reversible encephalopathy syndrome after high-dose cytarabine in acute myelogenous leukemia


1 Department of Neurology, University of Missouri-Columbia, Columbia, Missouri, USA
2 Department of Emergency Medicine, University of Missouri-Columbia, Columbia, Missouri, USA

Date of Web Publication12-Jan-2017

Correspondence Address:
Christopher R Newey
Department of Neurology, One Hospital Drive, Columbia, Missouri – 65212
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0028-3886.198171

Rights and Permissions



How to cite this article:
Newey CR, Chandrasekaran PN, Mohebbi MR. Posterior reversible encephalopathy syndrome after high-dose cytarabine in acute myelogenous leukemia. Neurol India 2017;65:220

How to cite this URL:
Newey CR, Chandrasekaran PN, Mohebbi MR. Posterior reversible encephalopathy syndrome after high-dose cytarabine in acute myelogenous leukemia. Neurol India [serial online] 2017 [cited 2017 Mar 30];65:220. Available from: http://www.neurologyindia.com/text.asp?2017/65/1/220/198171


A 68-year-old female patient with acute myeloid leukemia (AML), who was being administered high-dose cytarabine (HiDAC), presented with ataxia, dysarthria, and a platelet count of 10 k/uL. Computed tomography of the head showed scattered evidence of cortical and subarachnoid hemorrhage [Figure 1]a, solid arrow]. Magnetic resonance imaging of the brain showed bilateral, posterior subcortical white matter hyperintense lesions [Figure 1]b, dashed arrow]. She had neither evidence of associated blood pressure lability or kidney failure, nor had undertaken immunomodulatory therapy.
Figure 1: (a) Computed tomography of the head showing scattered cortical subarachnoid hemorrhage (solid arrow). (b) Magnetic resonance imaging of the brain showing hyperintense lesions predominantly posteriorly on T2 images (left) and fluid-attenuated inversion recovery images (right, dashed arrow)

Click here to view


Posterior reversible encephalopathy syndrome is thought to be secondary to the loss of autoregulation of cerebral blood flow.[1],[2],[3] It is a well-described phenomenon in the setting of eclampsia, immunosuppression, and renal failure.[1] It is less described in induction chemotherapy with HiDAC for AML and should be recognized as a potential complication.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.

 
  References Top

1.
Lee VH, Wijdicks EF, Manno EM, Rabinstein AA. Clinical spectrum of reversible posterior leukoencephalopathy syndrome. Arch Neurol 2008;65:205-10.  Back to cited text no. 1
    
2.
Battipaglia G, Avilia S, Morelli E, Caranci F, Perna F, Camera A. Posterior reversible encephalopathy syndrome (PRES) during induction chemotherapy for acute myeloblastic leukemia (AML). Ann Hematol 2012;91:1327-8.  Back to cited text no. 2
    
3.
Lakhotia M, Pahadiya HR, Singh J, Bhansali S, Choudhary S, Jangid H. Posterior reversible encephalopathy syndrome as a rare presenting feature of acute intermittent porphyria. Neurol India 2015;63:607-9.  Back to cited text no. 3
[PUBMED]  Medknow Journal  


    Figures

  [Figure 1]



 

Top
Print this article  Email this article
   
Online since 20th March '04
Published by Wolters Kluwer - Medknow